MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS 22G X 1.00 IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA DIFFUSICS 22G X 1.00 IN; INTRAVASCULAR CATHETER
Catalog Number 383591
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva diffusics 22g x 1.00 in had a crack it was reported by customer that they went to flush it and towards the end of the saline flush it started leaking.She found a crack on the same little piece.Verbatim: from customer- ¿several months ago i had a patient's iv leak due to part of the iv being cracked.When we hooked up the power injector to the iv and unclamped it, it leaked and poured blood all over the patient and the floor because it was cracked and there was no longer a seal.We thought it was something totally random and moved on.But another tech told me that 2 weeks ago the same exact thing happened at one of our other offices, he started an iv, hooked up saline and it started leaking because there was a crack on the piece we connect contrast/saline to and then today the same thing happened to our tech assistant.She started an iv, went to flush it and towards the end of the saline flush it started leaking.She found a crack on the same little piece.She had to restart the patient¿s iv because there's just no way around that crack.¿ the one that happened today¿.We have the lot number 4247514 i don¿t know if this has been reported by anyone else who uses this item or not.And unfortunately i don¿t have the lot numbers for the other occurrences.¿.
 
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field.
 
Additional Manufacturer Narrative
Investigation results: a device history record review was completed by our quality engineer team for provided material number 383591 and lot number 4247514.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA DIFFUSICS 22G X 1.00 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21687836
Report Number9610847-2025-00070
Device Sequence Number21140782
Product Code FOZ
UDI-Device Identifier00382903835911
UDI-Public(01)00382903835911(11)240930(17)270831(10)4247514
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383591
Device Lot Number4247514
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown